MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Model Number EC60
Medical Device Problem Codes Failure to Cut (2587); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch#: r57f3a.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you please specify how the device jammed? was the device locked on tissue with the jaws closed? if yes, how was the device removed? did the jaws eventually open? investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ec60 device was returned with no apparent damage with an ecr60b reload loaded in the device.The reload was received partially fired 1/16.Upon evaluation of the reload, the reload pan was removed and it was noted that the one-piece sled was damaged.No obvious damage to the reload deck was noted, which suggests the reload, may not have been fired over a hard object.As additional testing, the device was tested for functionality with a test reload and it achieved a complete 3-strokes fire without any difficulties noted.The staple line and cut line were complete and the staples meet the staple release criteria.Based on the information currently available, a product issue was identified during the investigation of the sample received.The damage to the one-piece sled has been correlated to the design.This product issue will be addressed through ethicon endo surgery¿s quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number: r57f3a, and no non-conformances were identified.
 
Event or Problem Description
It was reported that the knife didn't cut to the end.After triggering a second time, the device was jammed.No patient harm nor significant delay reported.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key16397007
Report Number3005075853-2023-01053
Device Sequence Number12148556
Product Code GDW
UDI-Device Identifier10705036001690
UDI-Public10705036001690
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberEC60
Device Catalogue NumberEC60
Device Lot NumberR57F3A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown